×

zbMATH — the first resource for mathematics

Mehler-Heine asymptotics for multiple orthogonal polynomials. (English) Zbl 1355.33014
Mehler-Heine asymptotics describe the behavior of Legendre and Jacobi polynomials near the endpoint of their interval of orthogonality, in terms of Bessel functions \(J_{\nu}(z)\). The author obtains Mehler-Heine asymptotics for some classical multiple orthogonal polynomials near the endpoint of the integrals of orthogonality. The important fact is that the weights for the multiple orthogonal polynomials have a common endpoint at \(0\), so the asymptotic behavior is in terms of a generalized Bessel function. The multiple orthogonal polynomials considered are the Jacobi-Angelesco, Jacobi-Pineiro polynomials and some polynomials associated with modified Bessel functions or Meijer G-functions.

MSC:
33C45 Orthogonal polynomials and functions of hypergeometric type (Jacobi, Laguerre, Hermite, Askey scheme, etc.)
42C05 Orthogonal functions and polynomials, general theory of nontrigonometric harmonic analysis
Software:
DLMF
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Aptekarev, A. I.; Branquinho, A.; Van Assche, W., Multiple orthogonal polynomials for classical weights, Trans. Amer. Math. Soc., 355, 10, 3887-3914, (2003) · Zbl 1033.33002
[2] Ben Cheikh, Youss\`ef; Douak, Khalfa, On two-orthogonal polynomials related to the Bateman’s \(J_n^{u,v}\)-function, Methods Appl. Anal., 7, 4, 641-662, (2000) · Zbl 1009.33014
[3] Coussement, Els; Van Assche, Walter, Some properties of multiple orthogonal polynomials associated with Macdonald functions, J. Comput. Appl. Math.. Proceedings of the Fifth International Symposium on Orthogonal Polynomials, Special Functions and their Applications (Patras, 1999), 133, 1-2, 253-261, (2001) · Zbl 0984.33004
[4] Coussement, Els; Van Assche, Walter, Multiple orthogonal polynomials associated with the modified Bessel functions of the first kind, Constr. Approx., 19, 2, 237-263, (2003) · Zbl 1025.33004
[5] Coussement, Els; Van Assche, Walter, Asymptotics of multiple orthogonal polynomials associated with the modified Bessel functions of the first kind, J. Comput. Appl. Math.. Proceedings of the Sixth International Symposium on Orthogonal Polynomials, Special Functions and their Applications (Rome, 2001), 153, 1-2, 141-149, (2003) · Zbl 1078.33010
[6] Deift, P.; Zhou, X., A steepest descent method for oscillatory Riemann-Hilbert problems. Asymptotics for the MKdV equation, Ann. of Math. (2), 137, 2, 295-368, (1993) · Zbl 0771.35042
[7] Deschout, Klaas; Kuijlaars, Arno B. J., Double scaling limit for modified Jacobi-Angelesco polynomials. Notions of positivity and the geometry of polynomials, Trends Math., 115-161, (2011), Birkh\"auser/Springer Basel AG, Basel · Zbl 1254.30046
[8] Deschout, K.; Kuijlaars, A. B. J., Critical behavior in Angelesco ensembles, J. Math. Phys., 53, 12, 123523, 21 pp., (2012) · Zbl 1278.15039
[9] Douak, Khalfa, On \(2\)-orthogonal polynomials of Laguerre type, Int. J. Math. Math. Sci., 22, 1, 29-48, (1999) · Zbl 0927.33006
[10] Ismail, Mourad E. H., Classical and quantum orthogonal polynomials in one variable, Encyclopedia of Mathematics and its Applications 98, xviii+708 pp., (2009), Cambridge University Press, Cambridge · Zbl 1172.42008
[11] Kuijlaars, Arno B. J., Riemann-Hilbert analysis for orthogonal polynomials. Orthogonal polynomials and special functions, Leuven, 2002, Lecture Notes in Math. 1817, 167-210, (2003), Springer, Berlin · Zbl 1042.42016
[12] Kuijlaars, Arno B. J., Multiple orthogonal polynomial ensembles. Recent trends in orthogonal polynomials and approximation theory, Contemp. Math. 507, 155-176, (2010), Amer. Math. Soc., Providence, RI · Zbl 1218.60005
[13] Kuijlaars, A. B. J.; McLaughlin, K. T.-R.; Van Assche, W.; Vanlessen, M., The Riemann-Hilbert approach to strong asymptotics for orthogonal polynomials on \([-1,1]\), Adv. Math., 188, 2, 337-398, (2004) · Zbl 1082.42017
[14] Kuijlaars, Arno B. J.; Zhang, Lun, Singular values of products of Ginibre random matrices, multiple orthogonal polynomials and hard edge scaling limits, Comm. Math. Phys., 332, 2, 759-781, (2014) · Zbl 1303.15046
[15] NIST handbook of mathematical functions, xvi+951 pp., (2010), edited by Frank W. J. Olver, Daniel W. Lozier, Ronald F. Boisvert and Charles W. Clark, with 1 CD-ROM (Windows, Macintosh and UNIX), U.S. Department of Commerce, National Institute of Standards and Technology, Washington, DC; Cambridge University Press, Cambridge · Zbl 1198.00002
[16] Sorokin, V. N., Generalization of classical orthogonal polynomials and convergence of simultaneous Pad\'e approximants, Trudy Sem. Petrovsk.. J. Soviet Math., 45, 6, 1461-1499, (1989) · Zbl 0671.33009
[17] Szego G. Szeg\H o, Orthogonal Polynomials, Amer. Math. Soc. Colloq. Publ. <span class=”textbf”>2</span>3, Providence RI, 1939 (fourth edition, 1975, MR0372517).
[18] Takata, Tomohiro, Asymptotic formulae of Mehler-Heine-type for certain classical polyorthogonal polynomials, J. Approx. Theory, 135, 2, 160-175, (2005) · Zbl 1076.41019
[19] Takata, Tomohiro, Certain multiple orthogonal polynomials and a discretization of the Bessel equation, J. Math. Kyoto Univ., 49, 4, 747-769, (2009) · Zbl 1194.33012
[20] Tulyakov, D. N., Difference schemes with power-growth bases perturbed by the spectral parameter, Mat. Sb.. Sb. Math., 200 200, 5-6, 753781 pp., (2009) · Zbl 1184.39007
[21] Van Assche, Walter; Geronimo, Jeffrey S.; Kuijlaars, Arno B. J., Riemann-Hilbert problems for multiple orthogonal polynomials. Special functions 2000: current perspective and future directions (Tempe, AZ), NATO Sci. Ser. II Math. Phys. Chem. 30, 23-59, (2001), Kluwer Acad. Publ., Dordrecht · Zbl 0997.42012
[22] Van Assche, W.; Yakubovich, S. B., Multiple orthogonal polynomials associated with Macdonald functions, Integral Transform. Spec. Funct., 9, 3, 229-244, (2000) · Zbl 0959.42016
[23] Vanlessen, M., Strong asymptotics of Laguerre-type orthogonal polynomials and applications in random matrix theory, Constr. Approx., 25, 2, 125-175, (2007) · Zbl 1117.15025
[24] Wong, R.; Zhao, Y.-Q., Smoothing of Stokes’s discontinuity for the generalized Bessel function, R. Soc. Lond. Proc. Ser. A Math. Phys. Eng. Sci., 455, 1984, 1381-1400, (1999) · Zbl 0953.65014
[25] Wright, E. Maitland, The Asymptotic Expansion of the Generalized Bessel Function, Proc. London Math. Soc., S2-38, 1, 257 pp. · Zbl 0010.21103
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.